Illinois, 2004

Hail in Illinois, July 22, 2004

July 22, 2004 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 22, 3:00 AM CST, 12 hours 30 minutes earlier.

Area forecast discussion, Jul 22, 3:00 AM CST, 12 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT THU JUL 22 2004

.DISCUSSION...
HOT AND HUMID WX ACRS CWA TODAY. KP HEAT ADVISORY FOR CNTRAL AND
EAST CENTRAL AND SOUTHEAST MO AND PORTION OF SOUTHWEST IL TIL 7PM
THIS EVE.

ETA AND GFS ARE IN AGRMENT IN PUSHING THE FRNT SOUTH OF STL BY
FRIDAY MORNING.  SCT SHWERS AND TSTMS WILL DELOP SOUTH OF THE
FRONT TODAY THROUGH FRIDAY NIGHT. LIS SHOWED STABLE AMS PUSHING
SOUTH FROM THE NE INTO OUR CWA ON FRIDAY AFTN. AT THIS TIME KP TSTMS
FOR ALL DAY FRIDAY,

LOOKING INTO THE EFP...BELOW NORMAL TEMPS ARE IN STORE ACRS THE AREA
SAT THROUGH MON AND TUES...A WARMING TREND WILL PUSH TEMPS IN THE
MID TO UPPER 80S BY WED AND THURSDAY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FOR CNTRL..SOUTHEAST AND EAST CNTRL MO TIL 7PM.
IL...HEAT ADVISORY FOR PTN OF SW IL TIL 7PM.

&&
Hazardous weather outlook, Jul 22, 3:30 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CDT THU JUL 22 2004

ILZ064-065-069-070-074-079-100>102-MOZ061-063>065-075-231200-
BOND IL-CLINTON IL-FAYETTE IL-JEFFERSON-MADISON IL-MARION IL-
MONROE IL-RANDOLPH IL-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WASHINGTON IL-
430 PM CDT THU JUL 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING.
NUMEROUS BOUNDARIES WILL INTERSECT HIGH LEVELS OF MOISTURE AND
INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS TONIGHT.  DURING THE
EVENING HOURS...INSTABILITY WILL BE HIGH ENOUGH TO ENABLE SOME
STORMS TO REACH SEVERE LIMITS.  PRIMARY THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL.

HEAT INDICES WILL REMAIN AT DANGEROUS LEVELS THROUGH THE EARLY
EVENING HOURS.  HOT AIR COMBINED WITH HIGH LEVELS OF HUMIDITY WILL
RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES THROUGH 7 PM.
THUS...THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-
060-062-072>074-084-085-099-231200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD-
FRANKLIN-GASCONADE-GREENE IL-IRON-JERSEY IL-KNOX-LEWIS-LINCOLN-
MACOUPIN IL-MADISON-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-
OSAGE-PIKE-PIKE IL-RALLS-REYNOLDS-SHELBY-ST FRANCOIS-WARREN-
WASHINGTON-
430 PM CDT THU JUL 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING.
NUMEROUS BOUNDARIES WILL INTERSECT HIGH LEVELS OF MOISTURE AND
INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS TONIGHT.  DURING THE
EVENING HOURS...INSTABILITY WILL BE HIGH ENOUGH TO ENABLE SOME
STORMS TO REACH SEVERE LIMITS.  PRIMARY THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

TES

In the hours before

Local storm report, Jul 22, 1:55 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT THU JUL 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             NOKOMIS                 39.30N 89.29W
07/22/2004  0.88 INCH        MONTGOMERY         IL   TRAINED SPOTTER

&&

PRZYBYLINSKI

The radar

The St Louis radar (KLSX), 95 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clinton

When
July 22, 3:30 PM CST
Where
Clinton County, 2 mi S of Albers
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.517, -89.617

Storm spotters reported nickel size hail just south of Albers.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410989.